Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 11, 2013, 1:12 AM CDT for Starr County, Zapata County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2013, 1:12 AM CDT (06:12 UTC)
- Expired
- May 11, 2013, 1:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 178 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 10:53 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 6.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2028 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS54 KBRO 110612
SVRBRO
TXC427-505-110645-
/O.NEW.KBRO.SV.W.0013.130511T0612Z-130511T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
112 AM CDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 145 AM CDT
* AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING 60 MPH WINDS...7 MILES NORTH OF FALCON DAM...MOVING EAST
AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
LOPENO.
NEW FALCON.
SALINENO.
FRONTON.
ROMA CREEK.
ROMA CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
SATURDAY MORNING FOR CENTRAL TEXAS.
&&
LAT...LON 2678 9919 2670 9881 2637 9891 2638 9893
2636 9895 2639 9896 2639 9901 2641 9903
2639 9908 2643 9912 2649 9910 2652 9913
2654 9918 2661 9918 2670 9922 2673 9922
TIME...MOT...LOC 0612Z 281DEG 18KT 2664 9912
$$
552 follow-up statements
377
WWUS54 KBRO 110630
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
130 AM CDT SAT MAY 11 2013
TXC427-505-110645-
/O.CON.KBRO.SV.W.0013.000000T0000Z-130511T0645Z/
STARR-ZAPATA-
130 AM CDT SAT MAY 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN ZAPATA AND WESTERN STARR COUNTIES...
AT 130 AM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF FALCON DAM...MOVING
EAST AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
QUARTER SIZED HAIL.
DAMAGING WINDS TO 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
NEW FALCON.
ROMA CREEK.
ROMA.
EL SAUZ.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2677 9913 2670 9881 2637 9891 2638 9893
2636 9895 2639 9896 2639 9901 2641 9903
2639 9908 2643 9912 2649 9910 2652 9913
2654 9918 2661 9918
TIME...MOT...LOC 0630Z 281DEG 18KT 2662 9902
$$
55565
WWUS54 KBRO 110638
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
138 AM CDT SAT MAY 11 2013
TXC427-505-110648-
/O.EXP.KBRO.SV.W.0013.000000T0000Z-130511T0645Z/
STARR-ZAPATA-
138 AM CDT SAT MAY 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ZAPATA AND WESTERN
STARR COUNTIES WILL EXPIRE AT 145 AM CDT...
AT 138 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 2677 9913 2670 9881 2637 9891 2638 9893
2636 9895 2639 9896 2639 9901 2641 9903
2639 9908 2643 9912 2649 9910 2652 9913
2654 9918 2661 9918
TIME...MOT...LOC 0638Z 281DEG 18KT 2661 9898
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:29 AM CDT, 43 minutes earlier.
Area forecast discussion, May 11, 12:29 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1229 AM CDT SAT MAY 11 2013 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...A CLUSTER OF THUNDERSTORMS WITHIN A DEVELOPING COMPLEX OVER ZAPATA COUNTY AND ACROSS NORTHEAST MEXICO IS MOVING SOUTHEAST. IF THE THUNDERSTORMS HOLD TOGETHER THEY COULD AFFECT THE REGIONAL AIRPORTS BETWEEN 3 AND 6AM. THE STORMS TO MOVE INTO A MORE STABLE ATMOSPHERE SO THE STRONGEST STORMS COULD WEAKEN AS THEY MOVE EAST. OTHERWISE...IFR TO MVFR CIGS TO PERSIST THROUGH THE MORNING WITH A SLOW RISE OF CIGS THROUGH THE DAY. CURRENT CONFIDENCE IS TO MAINTAIN MVFR CIGS THROUGH THE DAY WITH LOW LEVEL MOISTURE TO DEEPEN AS NORTHEAST TO EAST WINDS PERSIST. && .PREV DISCUSSION... /ISSUED 623 PM CDT FRI MAY 10 2013/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...KEEPING AN EYE ON CONVECTION TO THE NORTH AND WEST OF THE COUNTY WARNING AREA. THE CONVECTION WILL CONTINUE TONIGHT... BUT REALLY NOT EXPECTING A BIG THREAT TO THE LOWER VALLEY AIRPORTS UNTIL SATURDAY MORNING...WHEN A COLD FRONT MOVES THROUGH THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. THE MAIN THREAT WILL BE HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE LINE. THE FRONT SHOULD REACH THE LOWER VALLEY ROUGHLY AROUND DAWN...AND WILL THEN PUSH OFFSHORE. AS THE CURRENT INVERSION ERODES...AND MOISTURE INCREASES...SHOWER AND THUNDERSTORM DEVELOPMENT WILL BECOME MORE LIKELY...WITH SOME STRONGER STORMS POSSIBLE. CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS COULD BECOME AN ISSUE AT AIRPORTS. THE MAIN ACTIVITY SHOULD CLEAR THE AREA BY AFTERNOON...LEAVING NORTHEAST WINDS IN ITS WAKE. STILL LOOKING FOR CLOUDS TO THICKEN AND CIGS TO LOWER NOW THROUGH SATURDAY MORNING. MVFR TO IFR CONDITIONS WILL DEVELOP. TAF STRATEGY WILL BE TO LOWER CIGS AND KEEP SHOWERS AND THUNDERSTORMS IN FOR THE MAIN FRONTAL PASSAGE SATURDAY MORNING. PREV DISCUSSION... /ISSUED 202 PM CDT FRI MAY 10 2013/ SHORT TERM.../NOW THROUGH SATURDAY NIGHT/... AN ACTIVE PERIOD OF WEATHER IS EXPECTED STARTING LATE THIS AFTERNOON AND TONIGHT. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS IS OUR NORTHWESTERN AREAS WHERE LARGE HAIL/DAMAGING WINDS WILL BE POSSIBLE FROM ABOUT 6 TO 7 PM THROUGH ABOUT 1 TO 2 AM. WE EXPECT THE AIR MASS WILL STABILIZE TO THE POINT THE SEVERE STORMS WILL WEAKEN BEFORE REACHING THE VALLEY. THERE IS A THREAT HOWEVER FOR LOCALLY HEAVY RAIN IN THE VALLEY AND SURROUNDING AREAS ESPECIALLY IN THE SATURDAY MORNING HOURS...THE DETAILS BELOW. AT LEAST TWO LARGE OUTFLOW BOUNDARIES IN VICINITY THIS AFTERNOON ONE MOVING INTO THE VALLEY...THE OTHER FROM ABOUT KINGSVILLE WESTWARD. A LOCAL AREA OF SUBSIDENCE AHEAD OF THE UPPER TROUGH ON APPROACH COMBINED WITH DRIER MIDDLE AND LOW LEVEL AIR IS WORKING TO BREAK UP CLOUD COVER WHICH HAS ALLOWED AND SHOULD CONTINUE TO ALLOW TEMPS TO INCREASE QUITE A BIT OVER THE NEXT FEW HOURS. A MORE SYNOPTIC SCALE FRONTAL BOUNDARY STRETCHES FROM ABOUT BIG BEND EASTWARD TO AROUND HOUSTON. MODIFIED MORNING/MODEL SOUNDINGS AND BEHAVIOR OF CU IN THE AREA CONFIRM WE ARE STRONGLY CAPPED AND THIS SHOULD HOLD FOR THE NEXT SEVERAL HOURS KEEPING US DRY THROUGH MID TO LATE AFTERNOON...WITH THE OUTFLOW BOUNDARY IN OUR NORTHERN ZONES THE ONLY IMPETUS FOR CONVECTION. IN THE NORTHWEST WHEN REACHING EXPECTED HIGHS WE WILL BE VERY CLOSE TO UNSTABLE AND THE CONVERGENCE FROM THIS BOUNDARY MAY INITIATE CONVECTION SO LEFT A 20 PCT POP IN STARTING AT 21Z IN HBV/BKS AREA. AS FAR AS THE LARGER EVENT GOES...COUPLED POLAR/SUBTROPICAL JET IS EXPECTED TO BECOME VERY DIFFLUENT THROUGH THE EARLY EVENING HOURS TONIGHT WITH OTHER WEAK PERTURBATIONS IN THIS FLOW. THIS DIFFLUENCE IS EXPECTED TO LEAD TO A WEAK LOW BUILDING TO OUR SOUTHEAST WHICH SHOULD HELP PULL THE FRONTAL BOUNDARY TO OUR NORTH SOUTHWARD AND SHIFT OUR WINDS TO THE NORTHEAST. THE NORTHEASTERLY ONSHORE FLOW MAY COOL THE BOUNDARY LAYER A BIT...BUT IT WILL ALSO INCREASE LOW LEVEL MOISTURE AND THE AIR MASS SHOULD STILL BE QUITE UNSTABLE THROUGH THE EARLY EVENING. DEEP LAYER SHEAR WILL ALSO BE FAVORABLE FOR ORGANIZED CONVECTION. WITH THE BOUNDARIES...MAY GET LOCALLY INITIATED CONVECTION...OR THUNDERSTORMS DEVELOPING ALONG THE FRONT TO OUR NORTH AND PROPAGATING SOUTHEAST AS UPPER FORCING INCREASES OVER THE AREA. EITHER WAY THERE IS A FAIRLY GOOD CHANCE FOR STRONG TO SEVERE STORMS AND HAVE INCLUDED SEVERE WORDING IN ABOUT THE NORTHWESTERN THIRD OF OUR CWA. IT IS AT LEAST POSSIBLE SOME OF THIS ACTIVITY WILL PUSH INTO THE VALLEY TONIGHT OR DEVELOP OVERHEAD...BUT THE SIGNAL HAS BEEN CONSISTENT AND REMAINS SO THAT THE BEST TIME FOR CONVECTION NOW SHOULD BE AFTER THE COLUMN HAS SATURATED CONSIDERABLY AND BECOME LESS UNSTABLE. WITH THAT THE THREAT FOR LOCALLY HEAVY RAIN IS EXPECTED TO INCREASE IN THE MORNING HOURS AS DEEP MOISTURE CONTINUES TO PUMP INTO THE REGION ALONG ONSHORE WINDS. THE BEST DIFFLUENCE AND LOCAL DIVERGENT MAXIMA IN THE JET OVERHEAD BEGIN TO DEPART BY AROUND 9 TO 10 AM. BEFORE THE FORCING DIMINISHES HOWEVER HODOGRAPHS FAVOR GENERALLY NORTHEASTWARD MOVING STORMS...BUT THEY WILL LIKELY BE SLOW MOVING WITH THE POSSIBILITY FOR TRAINING CONVECTION. THIS WILL LIKELY LEAD TO AREAS OF LOCALLY HEAVY RAINFALL WITH URBAN/SMALL STREAM TYPE FLOODING QUITE POSSIBLE AND AT LEAST A POSSIBILITY OF SOME FLASH FLOODING IF THE RIGHT CONDITIONS COME TOGETHER. HAVE CONTINUED THE MENTION OF HEAVY RAIN IN THE GRIDS. ACTIVITY WILL PROBABLY WANE EARLY SATURDAY AFTERNOON BUT ANOTHER WEAK IMPULSE APPROACHES FROM THE WEST IN THE LATE AFTERNOON/EARLY EVENING...AND THAT PLUS ANY AVAILABLE RESIDUAL BOUNDARIES MAY REINITIATE CONVECTION. LATENT HEAT FROM PREVIOUS CONVECTION MAY SIGNIFICANTLY LIMIT AVAILABLE INSTABILITY HOWEVER AND THE THREAT FOR AFTERNOON STRONGER STORMS SATURDAY APPEARS HIGHLY CONDITIONAL. FORCING AND AVAILABLE MOISTURE BEGINS TO TAIL OFF SATURDAY NIGHT AND DID TRIM BACK THE AVAILABLE POPS A BIT FOCUSING MORE ON SHRA/TSRA ALONG THE RIVER...AND THUNDERSTORMS INITIATING IN THE AFTERNOON SATURDAY ADVECTING INTO THE AREA SATURDAY NIGHT WHICH WOULD BE THE PRIMARY THREAT. LONG TERM.../SUNDAY THROUGH FRIDAY NIGHT/... UNSETTLE WEATHER WILL BE EXTENDED INTO THE FIRST PART OF THE LONG TERM FORECAST AS THE UPPER LEVEL LOW OVER NORTHERN MEXICO REMAINS STATIONARY OVER THE REGION. AS THE SYSTEM REMAINS STATIONARY...THE UPPER LEVEL DIFFLUENCE PATTERN WILL BE IN PLACE THROUGH THE FIRST PART OF THE WEEK WITH ONSHORE FLOW AT THE SURFACE PROVIDING MORE MOISTURE INTO THE AREA. THIS EASTERLY FLOW WILL KEEP PWATS VALUES HIGH SUNDAY THROUGH TUESDAY. CHANCE OF CONVECTION IS EXPECTED TO CONTINUE THROUGH TUESDAY ESPECIALLY ALONG THE BORDERLINE. WINDS WILL BECOME MORE SE BY WEDNESDAY AS THE WEAKENING LOW SLOWLY LIFTS TO THE NORTHEAST ACROSS NORTH CENTRAL TEXAS. THE CHANCES LOWER INTO WEDNESDAY AND THURSDAY AS THIS SYSTEM IS PICK UP WITHIN THE UPPER LEVEL FLOW. TEMPERATURES WILL REMAIN IN THE MID TO LOWER 80S THROUGH TUESDAY WITH MOSTLY CLOUDY CONDITIONS. EXPECT TEMPERATURES TO RISE INTO THE MID 90S ACROSS THE WEST PORTION OF THE CWA BY THE END OF THE WEEK. LOW TEMPERATURES WILL BE IN THE MID TO LOW 70S FOR THE LONG TERM FORECAST. MARINE...NOW THROUGH SATURDAY NIGHT... GENERALLY FAVORABLE MARINE CONDITIONS WITH A COUPLE OF OUTFLOW BOUNDARIES MAKING WIND DIRECTION FAIRLY ERRATIC TODAY ON AREA WATERS. LIGHT WINDS WILL GENERALLY BECOME EASTERLY AND THEN NORTHEASTERLY TONIGHT WITH AREAS OF THUNDERSTORMS LIKELY DEVELOPING OVER OR MOVING INTO THE COASTAL WATERS IN THE PRE DAWN HOURS SATURDAY. SHOWERS AND STORMS ARE LIKELY SATURDAY MORNING THROUGH EARLY AFTERNOON WITH A CHANCE FOR STORMS REMAINING THROUGH SATURDAY NIGHT. SUNDAY THROUGH FRIDAY...EASTERLY FLOW WILL BE IN PLACE FOR THE FIRST PART OF THE LONG TERM FORECAST AS A STRONG TROUGH OVER THE NORTHERN PLAINS KEEPS THE SURFACE HIGH PRESSURE OVER THE GULF WATERS. ONSHORE FLOW WILL ENHANCE SHOWER ACTIVITY INLAND AND INCREASE THE CHANCE OF SHOWERS OR OUTFLOW BOUNDARIES TO CREATE ROUGH CONDITIONS OVER THE GULF WATERS THROUGH TUESDAY. EXPECT SE WINDS TO RETURN WEDNESDAY AS THE CLOSE LOW OVER BAJA CA BEGINS TO LIFT NORTHEAST AND LOWERS THE CHANCE OF SHOWERS THROUGH THE REMAINDER OF THE WEEK. THE WINDS WILL REMAIN BETWEEN 10 TO 15 KNOTS WITH NO SCA CONDITIONS EXPECTED AT THIS TIME. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 59/55
Hazardous weather outlook, May 10, 11:23 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1123 PM CDT FRI MAY 10 2013 GMZ130-132-135-150-155-170-175-111100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1123 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE LOWER TEXAS COAST AFTER MIDNIGHT TONIGHT. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD THROUGH SATURDAY MORNING WITH THE CHANCE FOR STORMS CONTINUING THROUGH SUNDAY. SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND SATURDAY WITH SPOTTERS ENCOURAGED TO REPORT SIGNIFICANT WEATHER THROUGH THE WEEKEND. TXZ251-254>257-111100- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 1123 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. HERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT. THERE IS A SMALL POTENTIAL FOR HAIL UP TO AROUND QUARTER SIZE AND GUSTY WINDS OF 50 TO 60 MPH. LOCALLY HEAVY RAINFALL IS THE MAIN THREAT WITH PONDING OF WATER AND LOCALIZED STREET FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE LIKELY AGAIN ON SATURDAY WITH LOCALLY HEAVY RAINFALL THE MAIN THREAT. LOCALIZED FLOODING SUCH AS STREET FLOODING...PONDING OF WATER ON AREA ROADWAYS AND HIGHER THAN NORMAL WATER LEVELS IN STREAMS AND RESACAS POSSIBLE. ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT AND SATURDAY WITH SPOTTERS ENCOURAGED TO REPORT SIGNIFICANT WEATHER THROUGH THE WEEKEND. TXZ248>250-252-253-111100- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 1123 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 158 IN EFFECT UNTIL 5 AM CDT SATURDAY FOR ZAPATA...BROOKS...STARR...JIM HOGG AND HIDALGO COUNTIES. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST ACROSS THE COUNTIES WITHIN THE WATCH AREA OVER THE NEXT SEVERAL HOURS. DAMAGING WINDS UP TO 60 MPH...AND HAIL TO QUARTER TO HALF DOLLAR SIZE WILL BE POSSIBLE WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS MAY CONTINUE MUCH OF THE DAY ON SATURDAY WITH LOCALLY HEAVY RAINFALL THE PRIMARY CONCERN. LOCALIZED FLOODING IS POSSIBLE SUCH AS PONDING OF WATER ON AREA ROADWAYS AND STREAMS AND RESACAS MAINTAINING HIGHER THAN NORMAL WATER LEVELS. .SPOTTER INFORMATION STATEMENT...SPOTTERS WITHIN THE COUNTIES UNDER THE SEVERE THUNDERSTORM WATCH SHOULD REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BROWNSVILLE THROUGH LATE TONIGHT AND INTO EARLY SATURDAY MORNING.
In the hours before
Special weather statement, May 11, 12:31 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1231 AM CDT SAT MAY 11 2013 TXZ248-110615- ZAPATA- 1231 AM CDT SAT MAY 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 115 AM CDT... AT 1231 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...13 MILES NORTHWEST OF BUSTAMANTE...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 30 TO 40 MPH. LOCATIONS IMPACTED INCLUDE... BUSTAMANTE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 55
Special weather statement, May 11, 12:39 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1239 AM CDT SAT MAY 11 2013 TXZ248-252-110630- STARR-ZAPATA- 1239 AM CDT SAT MAY 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN STARR COUNTY IN DEEP SOUTH TEXAS. SOUTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 130 AM CDT... AT 1239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...16 MILES NORTHWEST OF FALCON DAM...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING... PEA TO DIME SIZED HAIL. GUSTY WINDS OF 40 TO 50 MPH. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... SIESTA SHORES. MORALES-SANCHEZ. LOPENO. NEW FALCON. FALCON HEIGHTS. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 55
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 11:01 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 59 min |
| May 10, 11:57 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 33 min |
| May 11, 12:15 AM CDT | Areal Flood Advisory | BRO | Zapata | 60 min |
| May 11, 12:41 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 34 min |
| May 11, 12:49 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 26 min |
| May 11, 12:53 AM CDT | Tornado Warning | BRO | Zapata | 37 min |
| May 11, 1:21 AM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 84 min |
| May 11, 3:47 AM CDT | Special Marine Warning | BRO | 58 min | |
| May 11, 4:10 AM CDT | Special Marine Warning | BRO | 65 min | |
| May 11, 4:41 AM CDT | Special Marine Warning | BRO | 64 min | |
| May 11, 5:00 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 60 min |
| May 11, 5:12 AM CDT | Special Marine Warning | BRO | 93 min | |
| May 11, 6:24 AM CDT | Special Marine Warning | BRO | 96 min | |
| May 11, 6:45 AM CDT | Special Marine Warning | BRO | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.